Thunderstorm Wind, Campbell
- When
- July 27, 7:15 PM MST
- Where
- Campbell County, 7.21 mi WSW of Echeta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.420, -106.000
Wind gusts were estimated at 60 mph.
Wind gusts to 60 mph accompanied a severe thunderstorm over northwestern Campbell County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Wind gusts to 60 mph accompanied a severe thunderstorm over northwestern Campbell County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 27, 4:29 PM MST, 2 hours 46 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 529 PM MDT Fri Jul 27 2018 .DISCUSSION...(This Evening Through Friday) Issued at 302 PM MDT Fri Jul 27 2018 Current surface analysis shows nearly stationary frontal boundary remaining south and west of the forecast area, generally from the Northern Rockies to the central high Plains to the Southern Plains. High pressure is in place over southeast SK. Upper level analysis continues to show large trough covering the eastern US, with high pressure over the desert southwest. Northwest flow persists over the Northern Plains, with disturbances noted in water vapor imagery from the Northern Rockies to the Central Plains. Skies are variably cloudy this afternoon, with KUDX radar showing isolated to scattered showers and storms across much of the area. Temps are on the cool side, mostly in the 70s, with light winds. A unsettled and cool pattern can be expected through the weekend, with daily chances for showers and storms. A warmer and drier pattern will develop early next week as a ridge builds just to the west of the region. For late today into tonight, scattered to numerous showers and storms are expected in most areas, especially from northeast WY to the Black Hills and southwest SD. The threat for isolated strong to severe storms will be mainly confined to areas from northeast WY to the Black Hills and southwest SD late this afternoon into the evening. Stronger storms would contain gusty winds and hail, along with at least brief heavy rainfall. Isolated to scattered activity will linger overnight into Saturday morning in many areas. Lows tonight will mostly be in the 50s. Saturday and Sunday will be fairly similar to today, though the risk for severe storms will be minimal, especially by Sunday. Highs will be in the 70s across the plains, 60s over much of the Black Hills. Showers and storms will be most numerous in the afternoon and evening, with the best chances continuing to be from northeast WY to southwest SD. The upper trough will finally start to shift east of the region early next week as a ridge builds over the western US. Mainly dry and warmer weather will develop and is expected through much of the week. Highs will be back to near average levels, mostly in the 80s, from Tuesday through Friday. && .AVIATION...(For the 00Z TAFS Through 00Z Saturday Evening) Issued At 528 PM MDT Fri Jul 27 2018 Scattered showers and storms will move through areas mainly from northeast WY to southwest SD. The strongest and most numerous activity through the early evening will be across the Black Hills into southwest SD. Brief MVFR/IFR conditions can be expected with the stronger storms, along with hail, gusty winds, and heavy rainfall. Isolated to scattered showers and storms will continue to track across the area overnight into Saturday morning. Another round of showers and thunderstorms are expected to develop Saturday afternoon, especially from far northeast WY through the Black Hills area. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...26 AVIATION...26
Hazardous Weather Outlook National Weather Service Rapid City SD 527 AM MDT Fri Jul 27 2018 SDZ024>030-041-042-044-072-074-WYZ054>058-071-281300- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Fall River-Oglala Lakota-Bennett- Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-Northern Campbell- Southern Campbell-Western Crook-Wyoming Black Hills-Weston- Northeastern Crook- 527 AM MDT Fri Jul 27 2018 This Hazardous Weather Outlook is for portions of northwestern South Dakota...southwestern South Dakota...the Black Hills of South Dakota...northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Scattered thunderstorms will move across the area today. There is a marginal risk for severe thunderstorms with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An active weather pattern will bring daily chances for showers and thunderstorms through the weekend. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-012>014-031-032-043-046-047-049-073-281300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Pennington Co Plains-Haakon-Jackson-Mellette-Todd-Tripp- Southern Meade Co Plains- 527 AM MDT Fri Jul 27 2018 /627 AM CDT Fri Jul 27 2018/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight Scattered thunderstorms will move across the area today. Severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An active weather pattern will bring daily chances for showers and thunderstorms through the weekend. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
735 PM MDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 1 S OGLALA 43.17N 102.73W
07/27/2018 E1.75 INCH OGLALA LAKOTA SD TRAINED SPOTTER
0734 PM TSTM WND GST 1 S OGLALA 43.17N 102.73W
07/27/2018 E60 MPH OGLALA LAKOTA SD TRAINED SPOTTER
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
747 PM MDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 6 SE OGLALA 43.12N 102.65W
07/27/2018 E3.25 INCH OGLALA LAKOTA SD TRAINED SPOTTER
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
749 PM MDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 NE OGLALA 43.19N 102.72W
07/27/2018 M1.50 INCH OGLALA LAKOTA SD PUBLIC
&&
ARKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
750 PM MDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 5 WNW TERRY PEAK 44.37N 103.92W
07/27/2018 LAWRENCE SD LAW ENFORCEMENT
SEVERAL TREES DOWN IN SPEARFISH CANYON
&&
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
800 PM MDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 1 ESE PINE RIDGE 43.02N 102.54W
07/27/2018 E1.00 INCH OGLALA LAKOTA SD TRAINED SPOTTER
0759 PM TSTM WND GST 1 ESE PINE RIDGE 43.02N 102.54W
07/27/2018 E70 MPH OGLALA LAKOTA SD TRAINED SPOTTER
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
802 PM MDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL PINE RIDGE 43.02N 102.56W
07/27/2018 E1.75 INCH OGLALA LAKOTA SD TRAINED SPOTTER
&&
METhe Riverton/Lander radar (KRIW), 250 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2018Every state in 2018This day in weather historyWarnings in Wyoming, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765882.